Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 52, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 28, 2016, 2:14 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2016, 2:14 PM EDT (18:14 UTC)
- Expired
- May 29, 2016, 2:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
136 WHUS73 KAPX 281814 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 214 PM EDT SAT MAY 28 2016 LHZ348-349-LMZ344>346-290200- /O.NEW.KAPX.SC.Y.0052.160528T1814Z-160529T0200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 214 PM EDT SAT MAY 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
524 WHUS73 KAPX 281955 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 355 PM EDT SAT MAY 28 2016 LHZ345>347-LMZ323-341-342-290200- /O.EXA.KAPX.SC.Y.0052.000000T0000Z-160529T0200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 355 PM EDT SAT MAY 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-LMZ344>346-290200- /O.CON.KAPX.SC.Y.0052.000000T0000Z-160529T0200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 355 PM EDT SAT MAY 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
267 WHUS73 KAPX 282256 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 656 PM EDT SAT MAY 28 2016 LHZ345>347-LMZ323-341-342-344-290000- /O.CAN.KAPX.SC.Y.0052.000000T0000Z-160529T0200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 656 PM EDT SAT MAY 28 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ345-346-290600- /O.EXT.KAPX.SC.Y.0052.000000T0000Z-160529T0600Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 656 PM EDT SAT MAY 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-290200- /O.CON.KAPX.SC.Y.0052.000000T0000Z-160529T0200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 656 PM EDT SAT MAY 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 28, 1:13 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, May 28, 1:13 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Gaylord MI 113 PM EDT SAT MAY 28 2016 .UPDATE... Issued at 1113 AM EDT Sat May 28 2016 Upper level ridge has pushed just north of michigan...while deep low pressure continues to organize as it slowly lifts NE out of the Central Plains toward the Wrn Great Lakes region. Deep moisture continues to surge northward ahead of this approaching low...but virtually all dynamics will remain west of our CWA thru this evening. Will need to rely mainly on diurnal instability for convective development this afternoon. Both the NAM12 and the RAP13 increase MUCAPES to around 1500 J/kg this afternoon... certainly sufficient for convective development...but ample cloud cover streaming thru the area will likely limit instability. Wind shear is not terribly impressive...and with little in the way to organize convection...expect this afternoon will feature sct showers and embedded sub-severe storms. && .SHORT TERM...(Today and tonight) Issued at 333 AM EDT Sat May 28 2016 High impact weather potential: non-severe thunder chances return this afternoon/evening. Semi-permanent, deep southwest flow remains in place, ahead of 1005mb low pressure over far eastern Neb. A stationary front extends ne and e from the low, passing just north of Whitefish Pt. The surface low and parent 500mb trof will gradually lift into the upper MS valley thru tonight. Until this system passes, we will remain in a moist and potentially unstable airmass, and prone to occasional bouts of SHRA/TSRA. One such bout is presently producing rain across eastern upper and far ne lower MI. Precip trends are the main concern. Today...reasonably widespread rain will continue to lift north across northern sections through 12z/8am. Spottier showers, over central and southern Lake MI, will impact parts of nw lower. Our airmass is moist enough that it will take any little ripple, or some healthy diurnal heating, to kick us back into precip- generation mode. Expect something of a lull this morning, particularly in ne lower MI, with stray -SHRA elsewhere. A relative lack of diurnal instability, and a 500mb shortwave ridge axis positioned just north of us, will contribute to a somewhat quiet morning. But we will be warming back up, and as temps climb back into the 70s and lower 80s, and as the shortwave ridge eases further north, the SHRA/TSRA threat will increase again this afternoon. Sct wording is again in order for the 2nd half of the day, with some parts of nw lower MI (mainly w of TVC) being lake- shadowed. Instability is unimpressive, a function of mid- level lapse rates struggling to exceed 6c/km. Mlcapes should stay in triple digits, and with 0-6km bulk shears of only 20-25kt, a svr threat is unlikely. Most areas will have more cloud cover than we/ve seen over the last few days. That won't preclude a decent warmup, but the Nam/Met guidance numbers look a tad aggressive. Highs will be most commonly in the mid 70s to lower 80s. Tonight...precip coverage should remain healthy thru the evening hours, then wane overnight as instability lessens. This is favored by most, but certainly not all, short-range models. It is the most likely evolution, as long as we don't see a reasonably strong MCV eject from the central/southern plains late tonight. The Nam does exactly that, and has a narrow area of enhanced precip in the late evening and overnight hours from northern IL into nw lower and eastern upper MI. This solution seems less likely, though certainly not impossible, and hinges on a potential feature that is of limited predictability even just 24 hours out. Cloud cover will be4 considerable, though probably not total, and any breaks will contribute to some overnight fog potential. Min temps remain warm, near 60f to the mid 60s. .LONG TERM...(Sunday through Friday) Issued at 333 AM EDT Sat May 28 2016 ...More rain Sunday but drier and less humid for Monday... High Impact Weather Potential: Scattered strong storms possible Sunday afternoon/evening with a hail and wind threat. Pattern Synopsis/Forecast: Large scale pattern features a split long wave trough over western North America...with northern branch troughing over British Columbia/Alberta and clipping the northwest corner of the CONUS...which a southern branch short wave trough over the central/southern plains. Low amplitude ridging extends from the south Atlantic northwest through the Great Lakes with some nascent tropical development to the west of this ridge north of the Bahamas. A broad area of low pressure exists across the midwest/plains ahead of the southern branch short wave trough...one area of organized low pressure was over Kansas/Oklahoma with a wavy frontal boundary stretching northeast into the midwest and upper Great Lakes with another weak frontal wave over western Wisconsin. Central/southern plains short wave trough will continue to slowly lift northeast across the Mississippi Valley Sunday...which will allow the front across lower Michigan to lift north into northern Ontario. Short wave energy will swing across northern Michigan Sunday afternoon/evening...followed by some ridging at the surface and aloft moving into the upper Lakes later Monday into Monday night. Primary Forecast Concerns: Short wave passage Sunday/Sunday night and potential for more thunderstorms and possibility of severe storms. Sunday...Current forecast trends suggest that there should be a relative lull in the action as far as precipitation goes Sunday morning...with an increased threat with daytime heating (after some morning stratus) in concert with dew points in the 60-65F range generating MLCAPE values in the 500-1000+ J/kg range. Arrival of forcing with approaching short wave trough will provide for large scale support to augment localized convergence...so plan to increase PoPs for the afternoon into the evening hours with the threat for precipitation likely diminishing overnight. Not a ton of deep layer shear forecast Sunday afternoon at time of peak destabilization but should be enough (around 20kt 0-6km) to allow for some storm organization...and potential mid level drying would also support a downburst threat. SPC Day 2 marginal severe risk looks quite reasonable at this point. Should be warm and a bit on the muggy side Sunday with highs in the 70s across eastern Upper and upper 70s- lower 80s expected across northern Lower. Monday...A bit cooler and less humid conditions expected to overspread northern Michigan for Memorial Day as things are expected to dry out a bit. Upper 60s-lower 70s expected for highs across eastern Upper and mostly 70s across northern lower with some 80 degree highs south of an HTL-APN line. Quiet for Monday night under clear to partly cloudy skies and near seasonable lows (mostly 40s and some lower 50s). Extended Forecast (Tuesday through Friday)...Short wave energy in the northern portion of the western split pattern begins to emerge over the northern high plains Tuesday. This will eventually bring rain chances back to the area but we may be able to squeeze out another dry day Tuesday before the rain threat increases. Will probably have to hold onto shower/thunderstorm chances into Friday. Temperatures expected to be mostly above normal through Thursday with hints of a cooling trend for the end of next week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 113 PM EDT Sat May 28 2016 Overall conditions will remain VFR thru tonight despite small chances of showers and thunderstorms and mainly cloudy conditions. Cigs will likely fall to MVFR on Sunday as better low level moisture advects into the region ahead of a cold front approaching Michigan. Better chances of showers and storms will develop after 18z on Sunday as the front sweeps thru our state. Winds will remain from the south at around 10 kts...with gusts to 20 kts expected thru sunset. && .MARINE... Issued at 333 AM EDT Sat May 28 2016 Winds and waves will remain below SCA criteria thru tonight. Southerly flow will persist, but remain on the light side. Some gusts to 20kt possible today into tonight, especially on Lake MI, so will be choppy out there at times. Some fog is also a possibility with humid air in place. Fog most likely in the waters around eastern upper MI, where waters are coldest. Periodic chances for showers will continue, with some thunder possible again this afternoon/evening. && .APX Watches/Warnings/Advisories... MI...NONE. LH...NONE. LM...SMALL CRAFT ADVISORY until 10 PM EDT this evening for LMZ345-346. LS...NONE. && UPDATE...MLR SHORT TERM...JZ LONG TERM...JPB AVIATION...MLR MARINE...JZ
Hazardous weather outlook, May 28, 3:39 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 339 AM EDT SAT MAY 28 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-291200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 339 AM EDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A RISK FOR SCATTERED SEVERE THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN FROM MIDDAY SUNDAY THROUGH SUNDAY EVENING. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT...THOUGH STRONGER STORMS WILL PRODUCE HAIL. ADDITIONAL THUNDERSTORM CHANCES ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD JZ/JPB
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.